Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 25, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Oct 23, 2017, 10:32 AM MDT for El Paso County, Hudspeth County, Texas; Doña Ana County, New Mexico. It took effect at Oct 24, 2017, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2017, 10:32 AM MDT (16:32 UTC)
- In effect from
- Oct 24, 2017, 12:00 AM MDT
- Expired
- Oct 24, 2017, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, El Paso County, TX, Hudspeth County, TX
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 4.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3631 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937 WWUS74 KEPZ 231632 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1032 AM MDT Mon Oct 23 2017 ...Windy Across West Texas Late Tonight and Tuesday Morning... .A cold front will move across the region late tonight resulting in windy conditions late tonight and Tuesday morning especially along western facing mountain slopes. East winds will have sustained speeds around 30 mph with gusts to 50 mph. Hazardous driving conditions may exist especially for high profile vehicles. TXZ418-420-241115- /O.NEW.KEPZ.WI.Y.0025.171024T0600Z-171024T1500Z/ Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, and Loma Linda 1032 AM MDT Mon Oct 23 2017 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from midnight tonight to 9 AM MDT Tuesday. * TIMING...East winds will increase near midnight and attain maximum speeds between 3 AM and 9 AM before slowly diminishing. * WINDS...East winds will have sustained speeds around 30 mph with gusts up to 50 mph with strongest winds mostly along western facing mountain slopes. * IMPACTS...Hazardous driving conditions will exist especially for high profile vehicles. Blowing dust may briefly reduce the visibility to under a mile over very isolated locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Rogash
2 follow-up statements
443 WWUS74 KEPZ 240236 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 836 PM MDT Mon Oct 23 2017 ...Windy Across West Texas Late Tonight and Tuesday Morning... .A cold front will move across the region late tonight resulting in windy conditions late tonight and Tuesday morning especially along western facing mountain slopes. East winds will have sustained speeds of 20 to 30 mph with gusts to 50 mph. Hazardous driving conditions may exist especially for high profile vehicles. NMZ411-241200- /O.EXA.KEPZ.WI.Y.0025.171024T0600Z-171024T1500Z/ Southern Dona Ana County/Mesilla Valley- Including the cities of Las Cruces, Vado, and Sunland Park 836 PM MDT Mon Oct 23 2017 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from midnight tonight to 9 AM MDT Tuesday. * AFFECTED LOCATIONS...Along and near west slopes of the Organ Mountains, mainly south of San Augustin Pass, and also through the Anthony Gap. * TIMING...East winds will increase near midnight and attain maximum speeds between 3 AM and 9 AM before slowly diminishing. * WINDS...East winds will have sustained speeds of 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Hazardous driving conditions will exist especially for high profile vehicles. Blowing dust may briefly reduce the visibility to under a mile over very isolated locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ418-420-241200- /O.CON.KEPZ.WI.Y.0025.171024T0600Z-171024T1500Z/ Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, and Loma Linda 836 PM MDT Mon Oct 23 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY... * AFFECTED LOCATIONS...Along and near the west slopes of the Franklin Mountains. * TIMING...East winds will increase near midnight and attain maximum speeds between 3 AM and 9 AM before slowly diminishing. * WINDS...East winds will have sustained speeds of 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Hazardous driving conditions will exist especially for high profile vehicles. Blowing dust may briefly reduce the visibility to under a mile over very isolated locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hefner
351 WWUS74 KEPZ 241143 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 543 AM MDT Tue Oct 24 2017 ...Downslope east winds to continue this morning... .East winds behind a backdoor cold front have been gusting over 40 mph along and near the west slopes of the Franklin, Organ, and Hueco Mountains this morning. Wind gusts could reach 50 mph around dawn, but will diminish by mid-morning. Hazardous driving conditions may exist especially for high profile vehicles. NMZ411-TXZ418-420-241500- /O.CON.KEPZ.WI.Y.0025.000000T0000Z-171024T1500Z/ Southern Dona Ana County/Mesilla Valley-Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Las Cruces, Vado, Sunland Park, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, and Loma Linda 543 AM MDT Tue Oct 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * AFFECTED LOCATIONS...Along and near west slopes of the Organ, Franklin, and Hueco Mountains, including Transmountain Pass, and portions of Interstate 10 and U.S. Highway 70. * TIMING AND WINDS...East winds of 20 to 30 mph with gusts to 50 mph will peak around daybreak, then diminish through mid- morning. * IMPACTS...Hazardous driving conditions will exist especially for high profile vehicles. Blowing dust may briefly reduce the visibility to under a mile over very isolated locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hardiman
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Oct 23, 5:23 AM MDT, 5 hours 9 minutes earlier.
Area forecast discussion, Oct 23, 5:23 AM MDT, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 523 AM MDT Mon Oct 23 2017 .SYNOPSIS... Expect some swings in temperatures over the course of the week ahead. Today will be warm, with highs in the mid-80s across the lowlands. This is about 6 to 10 degrees above normal. A back door cold front will bring gusty winds to the west slopes of area mountain ranges late tonight, then cooler weather for Tuesday, with lowland highs in the lower-70s, about 4 to 8 degrees below normal. Temperatures will slowly rise back up into the lower-80s by Thursday. A stronger backdoor cold front will bring another round of west-slope winds Thursday night and Friday morning, and much cooler temperatures to end the week. Expect highs in the upper-60s over much of the lowlands Friday and Saturday. && .DISCUSSION... Basically no changes to the forecast for the next several days, with the ridge west/trough east pattern looking to persist through mid-week, then slightly modifying late week as the longwave trough position shifts a little to the west. Temperatures today look to be several degrees above normal with mid-80s over much of the desert lowlands. A weak-to-moderate backdoor cold front will push into the area late tonight, reaching the Rio Grande around midnight. 850 mb winds of 35-40 knots suggest wind gusts in the 40 to 50 mph range will be possible along and near the west-facing slopes of the Franklins, Huecos, and Organs. Position of the wind max is a little further north than the last backdoor FROPA, which favors stronger gusts near the Organ Mountains than last time around. We might be flirting with lower end of wind advisory criteria here, but will let the day shift make the final call. The last backdoor was a little underwhelming, though there are some differences here with the position of the wind max and wind direction. Still a fairly shallow cool airmass, though. Temperatures will drop to around 4-8 degrees below normal behind the front on Tuesday. Tightest pressure gradient by the afternoon will be out over SW New Mexico (as usual in these situations). Wind gusts in the 35-40 mph range will unfortunately be enough to kick up some dust plumes/channels on Lordsburg Playa. As winds slacken off Tuesday night, some isolated lowland areas will drop into the mid/upper-30s, potentially including Deming, but more likely out on White Sands (monument) and Jornada Range. Lower spots around Silver City (especially near San Vicente Arroyo) could come close to freezing. Temperatures will recover back to near-normal (mid-70s lowlands) on Wednesday. The trough over the east coast starts to lift out, but a shortwave trough diving down the Plains will allow the longwave to quickly reestablish itself with an axis a little further to the west. By the end of the week, we'll have a highly amplified version of our current pattern, with mid-level northerly (versus NW) flow. Surface High dropping down the Plains will push a backdoor cold front into the area Thursday night, cooling the lowlands into the 60s for high temps on Friday and Saturday. Precip chances continue to look minimal with just a slight chance for the Sacramentos Friday Night...but most likely staying dry. Stronger front and cooler airmass should mean stronger downslope winds (gusts 45-55 mph) for the west-facing slopes Thursday night into Friday morning. Might see the first freeze extend into "new" lowland areas Friday or Saturday night as winds abate. && .AVIATION... VFR conditions with mostly clear skies will prevail today. Winds will be light northerly, with some variable periods in the afternoon. A backdoor cold front will bring stronger NNE to ENE flow to the area late tonight, reaching ELP between 06 and 08Z with gusts around 25 knots. Stronger winds will develop along the west slopes of area mountain ranges, with some turbulence downwind. && .FIRE WEATHER... Dry conditions will persist through the next several days. Temperatures will rise up above normal again today, while Min RH values drop into the lower-10s across the lowlands and mid-20s in the mountains (above 7500 feet). Backdoor cold front will bring gusty winds to some areas late tonight and Tuesday, but temperatures will drop to around 4 to 8 degrees below normal for Tuesday afternoon, before slowly recovering Wednesday and Thursday. A stronger backdoor cold front will bring much cooler temperatures to the area by Friday. && .PRELIMINARY POINT TEMPS/POPS... El Paso 85 53 70 48 / 0 0 0 0 Sierra Blanca 81 48 66 45 / 0 0 0 0 Las Cruces 83 50 69 40 / 0 0 0 0 Alamogordo 82 46 68 40 / 0 0 0 0 Cloudcroft 64 30 50 30 / 0 0 0 0 Truth or Consequences 83 48 69 42 / 0 0 0 0 Silver City 80 44 66 38 / 0 0 0 0 Deming 84 48 72 38 / 0 0 0 0 Lordsburg 83 49 73 44 / 0 0 0 0 West El Paso Metro 83 53 68 48 / 0 0 0 0 Dell City 84 45 68 41 / 0 0 0 0 Fort Hancock 85 50 71 46 / 0 0 0 0 Loma Linda 78 46 65 45 / 0 0 0 0 Fabens 85 49 73 42 / 0 0 0 0 Santa Teresa 83 53 69 44 / 0 0 0 0 White Sands HQ 82 51 68 43 / 0 0 0 0 Jornada Range 82 42 67 34 / 0 0 0 0 Hatch 85 48 70 40 / 0 0 0 0 Columbus 84 50 71 43 / 0 0 0 0 Orogrande 80 49 70 44 / 0 0 0 0 Mayhill 72 37 54 36 / 0 0 0 0 Mescalero 74 36 58 35 / 0 0 0 0 Timberon 70 35 55 31 / 0 0 0 0 Winston 79 37 63 27 / 0 0 0 0 Hillsboro 82 45 69 39 / 0 0 0 0 Spaceport 83 45 68 36 / 0 0 0 0 Lake Roberts 81 32 70 24 / 0 0 0 0 Hurley 81 41 67 34 / 0 0 0 0 Cliff 86 36 74 29 / 0 0 0 0 Mule Creek 83 34 74 25 / 0 0 0 0 Faywood 84 44 69 36 / 0 0 0 0 Animas 85 48 73 44 / 0 0 0 0 Hachita 83 48 73 40 / 0 0 0 0 Antelope Wells 84 46 74 40 / 0 0 0 0 Cloverdale 83 48 72 44 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 25-Hardiman
Hazardous weather outlook, Oct 23, 6:47 AM MDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 647 AM MDT Mon Oct 23 2017 NMZ411-TXZ418>420-241300- Southern Dona Ana County/Mesilla Valley-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains- 647 AM MDT Mon Oct 23 2017 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest Texas. .DAY ONE...Today and Tonight Late tonight, a backdoor cold front will bring strong easterly downslope winds to areas along and near the west-facing slopes of mountain ranges, including the Franklins, Organs, and Huecos. Wind gusts of 40 to 50 mph will be possible in typically favored areas, including Transmountain Pass. Gusts of 35 to 45 may impact portions of I-10. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong downslope wind gusts will persist in favored west-slope locations into the mid-morning hours, then gradually diminish. A stronger backdoor cold front will bring gusty winds back to the same areas Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ401>403-405>410-412>417-TXZ421>424-241300- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Central Tularosa Basin- Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Salt Basin-Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 647 AM MDT Mon Oct 23 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No Hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No Hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ404-241300- Southwest Desert/Lower Gila River Valley- 647 AM MDT Mon Oct 23 2017 This Hazardous Weather Outlook is for portions of southwest New Mexico. .DAY ONE...Today and Tonight No Hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A backdoor cold front will move through the area Tuesday morning. East winds gusting 30 to 40 mph will kick up plumes of dust along Lordsburg Playa, resulting in periods of dangerously low visibility along portions of Interstate 10 west of Lordsburg through the day Tuesday. Similar conditions may occur with another frontal passage on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hardiman
Nearby
Wind Advisories in Texas, 2017Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.